Alert archive / Michigan / Red Flag Warnings in 2006
Red Flag Warning 1, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this red flag warning at Apr 19, 2006, 4:09 AM EDT for 10 counties in Michigan. It took effect at Apr 19, 2006, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2006, 4:09 AM EDT (08:09 UTC)
- In effect from
- Apr 19, 2006, 12:00 PM EDT
- Expired
- Apr 19, 2006, 7:58 PM EDT
- In force
- 8 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 64 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1784 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KGRR 190809 RFWGRR RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 409 AM EDT WED APR 19 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR THE LAKESHORE COUNTIES AND THE MANISTEE NATIONAL FOREST DUE TO GUSTY WINDS...VERY LOW HUMIDITY...AND WARM TEMPERATURES... .HIGH PRESSURE AT THE SURFACE CENTERED OVER HUDSON BAY WILL CONTINUE TO BRING GUSTY EAST TO SOUTHEAST WINDS TO SOUTHWEST LOWER MICHIGAN. THESE EAST WINDS WILL ALSO ADVECT DRIER AIR INTO THE AREA. TEMPERATURES ARE EXPECTED TO WARM WELL INTO THE 70S TODAY WITH PLENTY OF SUNSHINE AND GOOD MIXING. MIZ037>039-043>045-050-056-064-071-191615- /O.NEW.KGRR.FW.W.0001.060419T1600Z-060420T0000Z/ MASON-LAKE-OSCEOLA-OCEANA-NEWAYGO-MECOSTA-MUSKEGON-OTTAWA-ALLEGAN- VAN BUREN- 409 AM EDT WED APR 19 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR THE LAKESHORE COUNTIES AND THE MANISTEE NATIONAL FOREST DUE TO GUSTY WINDS...VERY LOW HUMIDITY...AND WARM TEMPERATURES... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. TEMPERATURES ARE EXPECTED TO CLIMB INTO THE 70S EARLY THIS AFTERNOON ACROSS THE AREA. AS TEMPERATURES WARM...DRIER AIR WILL BE MIXED DOWN TO THE SURFACE AND ADVECTED IN FROM THE EAST. THE WARMER TEMPERATURES WILL HELP TO LOWER HUMIDITIES DOWN INTO THE 20 TO 25 PERCENT RANGE ALONG THE LAKESHORE AND OVER THE MANISTEE NATIONAL FOREST. SOME ISOLATED AREAS MAY SEE HUMIDITIES DROP INTO THE TEENS. WINDS ARE EXPECTED TO INCREASE ALSO BY LATE MORNING TO BETWEEN 15 AND 20 MPH AND CONTINUE THROUGH THE AFTERNOON WITH SOME HIGHER GUSTS EXPECTED. THIS EVENING...TEMPERATURES WILL FALL...WINDS WILL DIMINISH...AND HUMIDITIES WILL RECOVER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NJJ
3 follow-up statements
000 WWUS83 KGRR 191552 RFWGRR RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1152 AM EDT WED APR 19 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR THE LAKESHORE COUNTIES AND THE MANISTEE NATIONAL FOREST DUE TO GUSTY WINDS...VERY LOW HUMIDITY...AND WARM TEMPERATURES... .HIGH PRESSURE CENTERED OVER HUDSON BAY WILL CONTINUE TO BRING GUSTY EAST TO SOUTHEAST WINDS TO SOUTHWEST LOWER MICHIGAN. THE EAST WINDS WILL ALSO MEAN WARMER AND DRIER CONDITIONS ALONG THE LAKE MICHIGAN SHORE...WHERE TEMPERATURES WILL WARM INTO THE 70S THIS AFTERNOON. MIZ037>039-043>045-050-056-064-071-200000- /O.CON.KGRR.FW.W.0001.060419T1600Z-060420T0000Z/ MASON-LAKE-OSCEOLA-OCEANA-NEWAYGO-MECOSTA-MUSKEGON-OTTAWA-ALLEGAN- VAN BUREN- 1152 AM EDT WED APR 19 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. TEMPERATURES ARE EXPECTED TO CLIMB INTO THE 70S EARLY THIS AFTERNOON ACROSS THE AREA. AS TEMPERATURES WARM...THE RELATIVE HUMIDITY WILL DROP BELOW 25 PERCENT ALONG THE LAKESHORE AND OVER THE MANISTEE NATIONAL FOREST. SOME ISOLATED AREAS MAY SEE HUMIDITIES DROP INTO THE TEENS. WINDS OF 15 TO 20 MPH WILL CONTINUE THROUGH THE AFTERNOON WITH SOME HIGHER GUSTS EXPECTED. THIS EVENING...TEMPERATURES WILL FALL...WINDS WILL DIMINISH...AND HUMIDITIES WILL RECOVER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ OSTUNO
000 WWUS83 KGRR 192000 RFWGRR RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 400 PM EDT WED APR 19 2006 ...RED FLAG WARNING REMAINS IN EFFECT THROUGH 8 PM EDT THIS EVENING FOR THE LAKESHORE COUNTIES AND THE MANISTEE NATIONAL FOREST... .HIGH PRESSURE CENTERED OVER HUDSON BAY WILL CONTINUE TO BRING GUSTY EAST TO SOUTHEAST WINDS TO SOUTHWEST LOWER MICHIGAN. THE EAST WINDS WILL ALSO MEAN WARM AND DRY CONDITIONS ALONG THE LAKE MICHIGAN SHORE...WHERE TEMPERATURES WILL BE IN THE 70S. MIZ037>039-043>045-050-056-064-071-200000- /O.CON.KGRR.FW.W.0001.000000T0000Z-060420T0000Z/ MASON-LAKE-OSCEOLA-OCEANA-NEWAYGO-MECOSTA-MUSKEGON-OTTAWA-ALLEGAN- VAN BUREN- 400 PM EDT WED APR 19 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. TEMPERATURES IN THE 70S...RELATIVE HUMIDITY AT OR BELOW 25 PERCENT AND SOME GUSTY WINDS WILL MEAN A HIGH FIRE DANGER WILL CONTINUE INTO THE EVENING. LATER THIS EVENING...TEMPERATURES WILL FALL...WINDS WILL DIMINISH...AND HUMIDITIES WILL RECOVER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ OSTUNO
000 WWUS83 KGRR 192358 RFWGRR RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 758 PM EDT WED APR 19 2006 MIZ037>039-043>045-050-056-064-071-200100- /O.CAN.KGRR.FW.W.0001.000000T0000Z-060420T0000Z/ MASON-LAKE-OSCEOLA-OCEANA-NEWAYGO-MECOSTA-MUSKEGON-OTTAWA-ALLEGAN- VAN BUREN- 758 PM EDT WED APR 19 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE RED FLAG WARNING. TEMPERATURES HAVE FALLEN AND WINDS HAVE DIMINISHED BELOW CRITERIA ACROSS THE AREA. HUMIDITIES ARE EXPECTED TO RECOVER AT LEAST INTO THE 70 TO 80 PERCENT RANGE OVERNIGHT. $$ NJJ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this red flag warning went out at Apr 19, 3:56 AM EDT, 13 minutes earlier.
Area forecast discussion, Apr 19, 3:56 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 356 AM EDT WED APR 19 2006 .SHORT TERM... WV IMAGERY AND UPPER AIR CHARTS THIS MORNING SHOW THAT THE EXPECTED OMEGA BLOCK IS INDEED NOW IN PLACE OVER THE THE ERN 2/3RDS OF THE COUNTRY AND THE WRN ATLANTIC. THE UPPER HIGH IS JUST ABOUT OVERHEAD THIS MORNING AND THE WRN UPPER LOW IS CENTERED OVER SD. FORECAST ISSUES THIS MORNING START OUT WITH FIRE WEATHER CONCERNS WITH THE DRY AIR IN PLACE AROUND THE SFC HUDSON BAY HIGH AND THE WARM AND BREEZY CONDITIONS EXPECTED TODAY. THE FOCUS THEN SHIFTS TO THE UPPER LOW EXPECTED TO COME IN BEGINNING ON THU AND VERY SLOWLY MOVE CLOSER TOWARD THE CWFA THROUGH FRI. PCPN CHCS WILL HAVE TO BE DETERMINED FROM THU THROUGH FRI. IR SATELLITE IMAGERY THIS MORNING SHOWS A NICE CLUSTER OF STORMS CURRENTLY LOCATED OVER MOST OF ILLINOIS AND SW INDIANA. THESE STORMS ARE ASSOCIATED WITH A LLJ JUST AHEAD OF AN AREA OF LOW PRESSURE AT THE SFC OVER THE ERN PORTION OF MO. BLOW OFF CIRRUS CLOUDS COMING FROM THIS CLUSTER OF STORMS ARE TRYING TO MAKE THEIR WAY OVER LOWER MI...BUT WITH UPPER RIDGING AND A DRY AIR MASS IN PLACE...THESE CLOUDS ARE SHEARING OUT/DISSIPATING. SOME THIN CIRRUS ARE ALREADY OVERHEAD...AND MORE WILL BE TRYING TO MOVE IN AS THE ENTIRE STORM SYSTEM AND OCCLUDED FRONT TO OUR WEST CRAWL SLOWLY EAST. SKIES TODAY SHOULD RANGE FROM PARTLY TO MOSTLY SUNNY...DEPENDING ON EXACTLY HOW MUCH IN THE WAY OF HIGH CLOUDS SURVIVE. WITH PLENTY OF SUNSHINE...TEMPS WILL RISE PRETTY QUICKLY AFTER SUNRISE AND SHOULD SURPASS YESTERDAY/S HIGHS BY A FEW DEGREES WITH HIGHER THICKNESSES IN PLACE AND WARMER H850 TEMPS EXPECTED. MOST AREAS SHOULD REACH THE LOWER TO MID 70S. WARMEST AREAS WILL BE ALONG THE LAKESHORE AS E TO SE WINDS WILL BE ALLOWING FOR DOWNSLOPING TO OCCUR FOR THE WRN COUNTIES. THESE AREAS MAY EVEN SNEAK UP INTO THE UPPER 70S. MOS DEW POINTS WERE MUCH TOO MOIST YESTERDAY AND WERE A GOOD 6 TO 8 DEGREES TOO HIGH AT MOST LOCALES WITH SOME AREAS SEEING DEW POINTS A GOOD 10+ DEGREES LOWER THAN MET MOS. THIS CAN BE ATTRIBUTED TO EFFICIENT MIXING DRAGGING DRIER AIR DOWN FROM ALOFT...AND CONTINUED DRIER AIR ADVECTING FROM THE EAST AROUND THE HUDSON BAY HIGH. THIS AFTERNOON WILL LIKELY SEE SIMILAR CONDITIONS...AND HAVE GONE WITH DEW POINTS IN THE MID 30S FOR THE MOST PART. THESE DEW POINTS COMBINED WITH MID TO UPPER 70S OVER THE WRN COUNTIES...RH/S EXPECTED TO BE IN THE 25 PERCENT OR LOWER...AND WINDS OF 10 TO 20 MPH WITH SOME HIGHER GUSTS ARE GOING TO ALLOW FOR POTENTIAL EXTREME FIRE BEHAVIOR IF ANY FIRES ARE STARTED. WITH THIS IN MIND...WE HAVE ISSUED A RED FLAG WARNING FOR THE LAKESHORE FIRE WEATHER ZONES AND FOR THE MANISTEE NATIONAL FOREST LANDS. ELSEWHERE...CRITERIA ARE NOT EXPECTED TO BE MET WITH TEMPS A NOTCH LOWER AND RH A NOTCH HIGHER. THESE AREAS WILL HAVE TO BE MONITORED HOWEVER BY THE DAY SHIFT. HIGH CLOUDS WILL CONTINUE TO BE FOUND THIS EVENING OVERHEAD AHEAD OF THE OCCLUDED FRONT EXPECTED TO BE JUST BARELY EAST OF THE MS RIVER 00Z THIS EVENING. THE UPPER RIDGE WILL BEGIN TO SLOWLY MOVE EAST OF THE AREA...ALLOWING MORE CLOUDS TO MAKE IT OVER THE CWFA. A DRY ESE FLOW SHOULD HELP KEEP LOWER LEVELS PRETTY DRY. THE WHAT IS LEFT OF THE FRONT FINALLY SHOULD APPROACH THE CWFA DURING THE DAYLIGHT HOURS ON THU. MORE CLOUDS SHOULD BE FOUND OVER THE CWFA...AND THE FLOW FINALLY BECOMES MORE SSE. THIS CHANGE IN THE LOW LEVEL FLOW SHOULD HELP FINALLY ADVECT SOME LOW LEVEL MOISTURE INTO THE AREA. AS THE UPPER LOW AND THE ASSOCIATED COLD POOL ALOFT BEGIN TO MOVE OVERHEAD...ENOUGH INSTABILITY WILL BE FOUND TO ALLOW FOR A CHC OF SOME SHOWERS. MOISTURE IS STILL NOT GREAT...AND THEREFORE THE CHC POPS YET. THE BEST INSTABILITY REMAINS SOUTH AND WEST OF THE AREA...LEAVING THUNDER CHCS RATHER LOW THU AFTERNOON. WE HAVE KEPT THUNDER OUT FOR THU FOR NOW. SHOWERS WILL CONTINUE TO BE POSSIBLE THU NIGHT AS SHORT WAVE ENERGY ROTATES AROUND THE UPPER LOW AND THE COLD POOL MOVES CLOSER YET. DIURNAL INSTABILITY WILL BE ON THE WANE...BUT ENOUGH OF A THREAT OF SHOWERS EXISTS TO KEEP A SMALL CHC POPS IN FOR THU NIGHT. THE BEST THREAT OF PCPN IN THE SHORT TERM LOOKS TO BE ON FRI AS THE UPPER LOW INCHES CLOSER. MOISTURE WILL HAVE HAD A CHC TO INCREASE...AND DIURNAL INSTABILITY WILL ONCE AGAIN GIVE A BOOST TO SHOWER COVERAGE. SFC BASED AND ELEVATED PARAMETERS ARE BORDERLINE AS FAR AS THUNDER GOES...BUT THE DIURNAL HELP AND WITH THE COLD POOL NEARBY...CAN NOT RULE OUT ISOLATED THUNDER. THUS...THE CHC OF THUNDER WAS LEFT IN WITH NUMEROUS SHOWERS EXPECTED. && .LONG TERM... MODELS ARE IN DECENT AGREEMENT FOR THE WEEKEND INTO MONDAY...SHOWING THE UPPER LOW CROSSING SW LOWER MI SAT NIGHT...FOLLOWED BY A COLD FRONT ARRIVING FROM CENTRAL CANADA ON MONDAY. WILL MAINTAIN THE CHANCE OF SHOWERS FOR FRI NIGHT INTO SAT NIGHT ASSOCIATED WITH THE UPPER LOW. ENOUGH WRAP AROUND MOISTURE MAY PERSIST ON SUNDAY TO WARRANT ADDING PRECIP TO THE FORECAST. WILL NEED TO MONITOR TRENDS. I DID KEEP SUNDAY DRY AT THIS POINT. THE COLD FRONT ON MON SHOULD FEATURE LITTLE MOISTURE BASED ON ITS ORIGIN...THUS WILL KEEP ITS PASSAGE DRY AT THIS POINT. IT NOW APPEARS THAT UNSEASONABLY COLD AIR WILL FILTER IN BEHIND THIS FRONT FOR TUE WITH THE ECMWF AND GFS SHOWING 850 MB TEMPS DROPPING TO AROUND MINUS 4 DEG C. THAT SHOULD HOLD HIGHS IN THE 50S. && .GRR WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING OUT FOR ALL LAKESHORE COUNTIES AND LAKE...OSCEOLA...NEWAYGO...AND MECOSTA COUNTIES FROM NOON TODAY THROUGH 8 PM THIS EVENING. && NJJ MJS
Hazardous weather outlook, Apr 18, 6:08 AM EDT, 22 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 608 AM EDT TUE APR 18 2006 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-191015- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA- CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT- OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN- KALAMAZOO-CALHOUN-JACKSON- 608 AM EDT TUE APR 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AS AN UPPER LOW APPROACHES LATER THURSDAY NIGHT OR FRIDAY THERE COULD BE A FEW THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Michigan, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.